Alert archive / Nebraska / High Wind Watches in 2018
High Wind Watch 3, NWS North Platte, NE
NWS North Platte, NE issued this high wind watch at Apr 2, 2018, 9:31 AM MDT for 6 counties in Nebraska. It took effect at Apr 3, 2018, 12:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 2, 2018, 9:31 AM MDT (15:31 UTC)
- In effect from
- Apr 3, 2018, 12:00 AM MDT
- Expired
- Apr 2, 2018, 2:19 PM MDT
- In force
- Issued by
- NWS North Platte, NE
Counties Chase County, NE, Deuel County, NE, Garden County, NE, Hayes County, NE, Keith County, NE, Perkins County, NE
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 3.5 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1153 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 419 m²/s²
- 0-3 km storm-relative helicity
- 504 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
355 WWUS73 KLBF 021531 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 1031 AM CDT Mon Apr 2 2018 ...High Wind Watch... NEZ022-056>058-069-070-022345- /O.NEW.KLBF.HW.A.0003.180403T0600Z-180403T1800Z/ Garden-Deuel-Keith-Perkins-Chase-Hayes- Including the cities of Oshkosh, Lewellen, Chappell, Big Springs, Ogallala, Paxton, Grant, Champion, Enders, Imperial, Wauneta, and Hayes Center 1031 AM CDT Mon Apr 2 2018 /931 AM MDT Mon Apr 2 2018/ ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON... The National Weather Service in North Platte has issued a High Wind Watch, which is in effect from late tonight through Tuesday afternoon. * Timing...Strong northwest winds will develop late tonight behind a cold front. The strong winds could last until around noontime Tuesday. * Winds...Northwest wind gusts to 60 mph are possible. * Impacts...High profile vehicles and vehicles towing light weight trailers could encounter dangerous cross winds which could cause a loss of control. Minor roof damage is possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ Taylor
1 follow-up statement
314 WWUS73 KLBF 022019 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 319 PM CDT Mon Apr 2 2018 ...HIGH WIND WARNING... NEZ022-056>058-069-070-030430- /O.UPG.KLBF.HW.A.0003.180403T0600Z-180403T1800Z/ /O.NEW.KLBF.HW.W.0003.180403T0600Z-180403T1800Z/ Garden-Deuel-Keith-Perkins-Chase-Hayes- Including the cities of Oshkosh, Lewellen, Chappell, Big Springs, Ogallala, Paxton, Grant, Champion, Enders, Imperial, Wauneta, and Hayes Center 319 PM CDT Mon Apr 2 2018 /219 PM MDT Mon Apr 2 2018/ ...HIGH WIND WARNING IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 1 PM CDT /NOON MDT/ TUESDAY... The National Weather Service in North Platte has issued a High Wind Warning, which is in effect from 1 AM CDT /midnight MDT/ to 1 PM CDT /noon MDT/ Tuesday. The High Wind Watch is no longer in effect. * Timing...Strong northwest winds will develop late tonight behind a cold front. The strong winds will last until around noontime Tuesday then decrease Tuesday afternoon. * Winds...Northwest wind gusts up to 60 mph are expected. * Impacts...High profile vehicles and vehicles towing light weight trailers could encounter dangerous cross winds which could cause a loss of control. Minor roof damage is possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ Taylor
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this high wind watch went out at Apr 2, 5:46 AM MDT, 3 hours 45 minutes earlier.
Area forecast discussion, Apr 2, 5:46 AM MDT, 3 hours 45 minutes before
Area Forecast Discussion National Weather Service North Platte NE 646 AM CDT Mon Apr 2 2018 .SHORT TERM...(Today and tonight) Issued at 417 AM CDT Mon Apr 2 2018 Much of the sensible weather concerns in the short term are in the tonight period wherein strong winds and light accumulating snow are anticipated. Latest water vapor imagery shows quasi-zonal flow overhead and upstream an approach upper-level trough over the Pacific Northwest. Latest satellite imagery shows high- and mid-level clouds across portions of the Sandhills and northern NEB with mostly clear skies elsewhere. The aforementioned upper-level trough is expected to dig southeast into the Northern High Plains and Central Rockies by late today then into the Northern and Central Plains overnight. Meanwhile, surface lee-side low will develop in the Central High Plains and will evolve eastward overnight tracking through KS. Associated surface cold front is expected to advance into northwestern NEB by mid-late afternoon then through the remainder of the area late tonight. Large scale pattern will be conducive for strong winds late tonight given the evolution of the surface low, pressure gradient, and magnitude of northwest flow aloft at low-levels. In addition, the presence of very strong low-level cold air advection overnight with surface height rises support favorable conditions for strong winds. Of which, the strongest winds are favored after midnight. Current thinking is strongest gusts will peak to about 50 MPH, and this is expected in the far southwest south of the Interstate 80 corridor. BUFKIT soundings show decent potential for winds to mix down to the surface wherein mean mixed-layer winds reach roughly on average 40-45 kts. That said, a locally sporadic gust approaching 60 MPH cannot be ruled out in the extreme southwest NEB. Meantime, not much change with respect to precip tonight. An enhanced zone of mid-tropospheric deformation and frontogenesis will develop late afternoon-early tonight over the Sandhills and slide southeast. Meanwhile, the positive PV anomaly will provide large-scale forcing for ascent. Initially precipitation will be rain then, as colder air ushers in, will change over to snow late tonight. Highest PoPs initially over the Sandhills will transition to north central NEB overnight. Current thinking is 1-2 inches towards the SD border by end of tonight with a dusting to an inch over most of the Sandhills. Some concern mid-level drying late tonight could disrupt ice processes in cloud for areas outside north central NEB, however, low confidence in this occurring thus no mention of freezing precip. Of which, these areas have low chances during that time frame as well. Otherwise, sky cover will increase gradually southward through mid morning with skies then staying mostly cloudy today. Highs will see a marked increase compared to yesterday with highs expected to be 20 degrees or more warmer. Highs are forecast in the mid 40s to lower/mid 60s, warmest in the eastern Panhandle and far southwest NEB. .LONG TERM...(Tuesday through Sunday) Issued at 417 AM CDT Mon Apr 2 2018 12z Tuesday and beyond. Strong winds will continue on Tuesday behind a cold front. Wind speed guidance continues to increase with each successive run as the models depict a tight pressure gradient between a northern high plains high and deep low pressure over eastern Kansas. The latest guidance suggests gusts in excess of 40 mph for much of the Sandhills and points south through much of the day. Light snow will remain possible across northern Nebraska and especially our north central zones as the upper trough advances across the region, though additional snow accumulations should be an inch or less for most locations. Strong cold air advection lagging behind the front will keep temperatures below average with 20s for our north and mid to upper 30s for our south. Northwest flow continues Wednesday and Thursday, but warm air advection will spread east from the high plains. Dry and warming conditions are anticipated with the highs returning to near seasonal norms for mid-week. The unsettled pattern returns for late week and potentially next weekend as the northwest flow ushers a weak wave and favorable upper level dynamics across the region. Rain changing to snow will be possible late Thursday into Friday, but amounts should be light due to the progressive nature of the weak wave. Cooler Friday as another cold front backs west across the region and easterly upslope develops. This should keep most locations fairly cloudy and cool. Temperatures rebound and the forecast trends dry for Saturday as an upper ridge rapidly builds east across the plains, but the dry weather will be short-lived as the next upper trough passage is expected to begin impacting the forecast area Saturday night. Cooler temperatures and periodic precip chances would then be expected into early next week. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday morning) Issued at 605 AM CDT Mon Apr 2 2018 Latest satellite imagery shows mid- and high-level clouds streaming east across northern NEB, elsewhere stratus is expanding northward across south central NEB and high clouds are present across parts of southwest NEB. Latest surface obs show moderate southerly winds with occasional gusts 20 to 30 MPH across portions of western and north central NEB. VFR ceilings are expected to prevail across much of the area today, except for limited portions of north central NEB this morning where stratus is possible to move in. Thereafter ceilings will lower late afternoon through the evening across northern NEB and the Sandhills to MVFR with IFR then becoming predominant across late tonight. Elsewhere, low-end VFR to MVFR ceilings are expected across southwest NEB tonight. A cold front will move into northwestern NEB late afternoon/early evening moving through overnight. Winds along and behind the front are anticipated to be strong with strongest winds occurring after midnight. Strongest winds are expected over the southeast Panhandle and far southwest Nebraska with gusts up to 50 MPH expected. Otherwise, light snow is expected late this evening through Tuesday morning, mainly across the Sandhills and northern Nebraska. Initially will be rain and will then transition to snow beginning late evening. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...ET LONG TERM...Jacobs AVIATION...ET
Hazardous weather outlook, Apr 2, 4:34 AM MDT, 4 hours 57 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 534 AM CDT Mon Apr 2 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-031045- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 534 AM CDT Mon Apr 2 2018 /434 AM MDT Mon Apr 2 2018/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TODAY AND TONIGHT. Strong northwest winds will develop late tonight behind a cold front. Strongest winds are expected over the southeast Panhandle and far southwest Nebraska with gusts up to 50 MPH expected, and infrequent gusts over 50 mph possible. Light snow is expected late this evening through Tuesday morning, mainly across the Sandhills and northern Nebraska. Light accumulations are expected, highest towards the South Dakota border and across extreme north central Nebraska with 1 to 3 inches possible. Elsewhere, a dusting to less than an inch is expected across the central and southern Sandhills. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Strong northwest winds are expected to continue through early Tuesday afternoon across the southern Sandhills south with gusts up to 40 to 50 MPH. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte ET
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 2:19 PM MDT | High Wind Warning | LBF | Chase, Deuel, Garden, Hayes, Keith, Perkins | 22 hr |
Nearby
High Wind Watches in Nebraska, 2018Every high wind watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.